MAUDE Adverse Event Report: ALERE SAN DIEGO, INC ALERE HCG CASSETTE; PREGNANCY TEST

ALERE SAN DIEGO, INC ALERE HCG CASSETTE; PREGNANCY TEST
Model Number 92217
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: retention devices for the reported lot number were tested with clinical hcg negative urine.All test devices produced expected negative results at the read time.No false positive results were observed during testing.Manufacturing batch record review did not uncover any abnormalities and qc data met specifications.The reported complaint for false positive results was not replicated as retention devices performed as expected.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Customer to monitor.Devices not returned.
 
Event or Problem Description
(b)(6) 2018: patient presented to the facility for a missed period.Patient urine specimen was tested on the alere hcg cassette and a positive result was obtained.Positive result was questioned as the patient has a tubal ligation.Customer states quantitative beta serum hcg tests were performed, however, no further information was able to be provided.Unspecified dates: customer observed an additional three false positive results on three separate patients when testing on the alere hcg cassette kit.Customer states quantitative beta serum hcg tests were performed, however, no further information was able to be provided.The customer was not able to provide further patient details.Tss confirmed no delay in treatment or adverse outcomes due to false positive results on the alere hcg cassette for any of the patients.The customer stated that it is their procedure to perform confirmatory testing when a positive pregnancy result is interpreted on the alere hcg cassette.Troubleshooting occurred with a discussion about possible causes for unexpected results focusing on proper sampling technique, storage conditions and patient specific factors per the package insert (pi)-no deviations noted.Technical services specialist informed customer per the pi: this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG CASSETTE
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC
9975 summers ridge road
san diego CA 92121
MDR Report Key9131295
Report Number2027969-2019-00537
Device Sequence Number19445441
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)200229(10)HCG8030053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number92217
Device Lot NumberHCG8030053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;